Article Text

PDF
MRI of metronidazole induced cerebellar ataxia
  1. Ahsan N V Moosa1,
  2. Dwayne Perkins2
  1. 1Department of Neurology, Cleveland Clinic, Cleveland, Ohio, USA
  2. 2Department of Internal Medicine, Cleveland Clinic, Cleveland, Ohio, USA
  1. Correspondence to Dr Ahsan N V Moosa, Child Neurology, Department of Neurology, Cleveland Clinic, 9500 Euclid Avenue, Desk S-71, Cleveland OH 44195; naduvia{at}ccf.org

Statistics from Altmetric.com

Central nervous system neurotoxicity to metronidazole is exceedingly rare. This case illustrates characteristic MRI changes associated with metronidazole-induced cerebellar ataxia.

A 52-year-old man with remote post-traumatic T7 paraplegia presented with acute-onset dysarthria and upper-limb ataxia. He reported to the local emergency department 2 h after coworkers noticed slurred speech. He had a mild inability to button his shirt and drive his car due to clumsiness of hands for the preceding 2 days. Dysarthria rapidly worsened over next 3 days. His past medical history included T7 paraplegia following a motor vehicle accident at 22 years of age and chronic osteomyelitis of right ischium of 2 years. He has been on several courses of antibiotics and surgical debridement …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.